Tennessee, 2014Flooding and Hail in Tennessee, August 20, 2014
August 20, 2014 · NWS OHX · 35 events in 11 counties and zones
The largest severe weather event to strike Middle Tennessee in the summer of 2014 affected the area during the afternoon hours on August 20. Scattered strong to severe thunderstorms produced numerous reports of wind damage and measured wind gusts up to 75 mph, as well as a few reports of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $212,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The largest severe weather event to strike Middle Tennessee in the summer of 2014 affected the area during the afternoon hours on August 20. Scattered strong to severe thunderstorms produced numerous reports of wind damage and measured wind gusts up to 75 mph, as well as a few reports of flash flooding. The ASOS at Clarksville Outlaw Field measured a wind gust of 75 mph, which is likely the strongest wind gust ever measured in Clarksville, although historical wind records are incomplete.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 20, 11:35 AM CST, 1 hour earlier.
Area forecast discussion, Aug 20, 11:35 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT WED AUG 20 2014
.UPDATE...FOR 18Z AVIATION.
&&
.AVIATION...18Z TAF DISCUSSION.
VFR CONDITIONS AT ALL MIDDLE TENNESSEE TERMINALS THROUGH MOST OF
THIS PERIOD. CAN EXPECT SOME TS IN THE AREA OF KCSV THIS
AFTERNOON BUT SCATTERED ENOUGH TO PRECLUDE FROM PREVAILING. LOOK
FOR A COUPLE HOURS OF IFR AROUND SUNRISE AT KCSV AS VIS DROPS.
WINDS WILL BE LIGHT OUT OF THE SOUTHWEST.
UNGER
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27
Hazardous weather outlook, Aug 20, 4:00 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED AUG 20 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-211000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED AUG 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING HOT TEMPERATURES
AND HIGH HUMIDITY LEVELS TO MIDDLE TENNESSEE FROM THURSDAY
THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES WILL TOP OUT IN THE
100-105 RANGE EACH AFTERNOON.
55
In the hours before
Special weather statement, Aug 20, 8:03 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT WED AUG 20 2014
TNZ005-006-023>025-056>058-060-093>095-210000-
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-
MAURY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...ERIN...WAVERLY...
DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG...PULASKI
903 AM CDT WED AUG 20 2014
...AFTERNOON HEAT INDEX VALUES ACROSS WESTERN MIDDLE TENNESSEE TO
REACH 103 TO 105 DEGREES TODAY...
AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO DEVELOP
ACROSS THE MID STATE...TEMPERATURES WILL BE ON THE INCREASE. THE
COMBINATION OF HEAT AND HUMIDITY THAT IS IN PLACE WILL ALLOW HEAT
INDEX VALUES TO REACH THE 102 TO 105 DEGREE RANGE ACROSS WESTERN
PORTIONS OF MIDDLE TENNESSEE.
IF YOU MUST BE OUTDOORS...PEOPLE SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT YOURSELF FROM THE HEAT. SLOW DOWN...WEAR LIGHT COLORED CLOTHING
AND DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. CHECK
ON THE ELDERLY AND ABOVE ALL...DO NOT LEAVE SMALL CHILDREN
UNATTENDED INSIDE A VEHICLE FOR ANY LENGTH OF TIME.
THE HEAT IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT
WEEK.
21
Special weather statement, Aug 20, 10:25 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT WED AUG 20 2014
TNZ005>009-023>030-056>064-075-077-078-093>095-210000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
1125 AM CDT WED AUG 20 2014
......AFTERNOON HEAT INDEX VALUES ACROSS MUCH OF MIDDLE TENNESSEE
TO REACH 103 TO 105 DEGREES TODAY...
AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO DEVELOP
ACROSS THE MID STATE...TEMPERATURES WILL BE ON THE INCREASE. THE
COMBINATION OF HEAT AND HUMIDITY THAT IS IN PLACE WILL ALLOW HEAT
INDEX VALUES TO REACH THE 102 TO 105 DEGREE RANGE ACROSS MUCH OF
THE MIDDLE TENNESSEE AREA...WITH THE EXCEPTION OF THE CUMBERLAND
PLATEAU.
IF YOU MUST BE OUTDOORS...PEOPLE SHOULD TAKE THE NECESSARY PRECAUTIONS TO
PROTECT YOURSELF FROM THE HEAT. SLOW DOWN...WEAR LIGHT COLORED CLOTHING
AND DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. CHECK
ON THE ELDERLY AND ABOVE ALL...DO NOT LEAVE SMALL CHILDREN
UNATTENDED INSIDE A VEHICLE FOR ANY LENGTH OF TIME.
THE HEAT IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT
WEEK.
21
Special weather statement, Aug 20, 12:25 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT WED AUG 20 2014
TNZ028>030-201900-
SMITH-TROUSDALE-WILSON-
125 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...TROUSDALE AND WILSON
COUNTIES...
AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HARTSVILLE...DICKERSON CHAPEL
RECREATION AREA AND TUCKERS CROSSROADS.
WINDS 40 TO 50 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THIS STORM.
LAT...LON 3648 8619 3644 8617 3644 8612 3624 8597
3614 8621 3631 8632 3631 8631 3636 8628
3636 8627 3645 8627 3646 8623 3649 8623
27Special weather statement, Aug 20, 12:31 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT WED AUG 20 2014
TNZ027-201900-
DAVIDSON-
131 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HERMITAGE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE OLD HICKORY...HERMITAGE AND PERCY
PRIEST LAKE.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3625 8663 3624 8659 3614 8656 3614 8652
3611 8654 3610 8652 3606 8652 3606 8653
3609 8655 3604 8656 3602 8660 3616 8676
3629 8669
27Event by event
30 thunderstorm wind, 2 hail, 2 flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Davidson
- When
- August 20, 12:35 PM CST
- Where
- Davidson County, 0.44 mi ESE of Berryville to 0.58 mi WNW of Stone River
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.198, -86.623
Several trees were blown down along with some signs damaged in Hermitage at Old Hickory Blvd and Lebanon Road. Other trees and power lines were blown down on Andrew Jackson Parkway and Juarez Road, causing both roads to be closed.
Thunderstorm Wind, Wilson
- When
- August 20, 12:45 PM CST
- Where
- Wilson County, 0.45 mi NE of Taylorsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.275, -86.195
A tree was blown down blocking the roadway at Big Springs Road and Goshen Road.
Thunderstorm Wind, Wilson
- When
- August 20, 12:47 PM CST
- Where
- Wilson County, 2.29 mi WSW of Mt Juliet to 1.34 mi W of Mt Juliet
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.191, -86.559
Numerous trees and power lines were blown down on Page Drive, in the 1700 block of Old Lebanon Dirt Road with building debris in the roadways, and in the 1600 block of Chandler Road with the roadway closed.
Thunderstorm Wind, Wilson
- When
- August 20, 12:49 PM CST
- Where
- Wilson County, 1.99 mi W of Tuckers Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 36.203, -86.216
Multiple trees and power lines were blown down along Trousdale Ferry Road between Lebanon and Tuckers Crossroads.
Thunderstorm Wind, Wilson
- When
- August 20, 12:50 PM CST
- Where
- Wilson County, Mt Juliet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 36.200, -86.520
A few trees and power lines were blown down across Mount Juliet.
Hail, Trousdale
- When
- August 20, 12:54 PM CST
- Where
- Trousdale County, 2.92 mi WNW of Providence
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.352, -86.194
Hail, Wilson
- When
- August 20, 1:00 PM CST
- Where
- Wilson County, 2.4 mi SSW of Hunters Pt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.267, -86.282
Thunderstorm Wind, Wilson
- When
- August 20, 1:00 PM CST
- Where
- Wilson County, 2.4 mi SSW of Hunters Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.267, -86.282
A trained spotter reported a few trees and signs blown down 3 miles north of Lebanon.
Thunderstorm Wind, Smith
- When
- August 20, 1:18 PM CST
- Where
- Smith County, 2.04 mi SSE of Brush Creek
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.092, -86.020
A large downburst that struck the Alexandria area in northwest De Kalb County also blew down several trees and power lines in far southwestern Smith County south of Brush Creek.
Thunderstorm Wind, Dekalb
- When
- August 20, 1:19 PM CST
- Where
- Dekalb County, Alexandria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.080, -86.030
A trained spotter estimated a wind gust of 60 mph in Alexandria.
Thunderstorm Wind, Dekalb
- When
- August 20, 1:20 PM CST
- Where
- Dekalb County, Alexandria
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 36.080, -86.030
A large downburst with winds estimated up to 75 mph struck the Alexandria area. Extensive roof damage was reported to buildings along east Main Street and to structures at the De Kalb County Fairgrounds. Numerous trees and power lines were also blown down.
Thunderstorm Wind, Dekalb
- When
- August 20, 1:25 PM CST
- Where
- Dekalb County, 2.28 mi WSW of Helton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.063, -85.990
A house and barn both lost part of their roofs with a tree also falling onto the house on Lower Helton Road. Several other trees were blown down in the area.
Thunderstorm Wind, Dekalb
- When
- August 20, 1:35 PM CST
- Where
- Dekalb County, Smithville Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.980, -85.800
Numerous trees and power lines were blown down all across De Kalb County including in Smithville.
Thunderstorm Wind, Cannon
- When
- August 20, 1:45 PM CST
- Where
- Cannon County, Woodbury
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.830, -86.080
Several homes received wind damage to siding and roofs and several trees were blown down around Woodbury.
Thunderstorm Wind, White
- When
- August 20, 1:57 PM CST
- Where
- White County, 1.09 mi S of Old Zion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.954, -85.571
Multiple trees were blown down countywide including on Old Kentucky Road at Smithville Highway and on Blackburn Mountain Road.
Thunderstorm Wind, White
- When
- August 20, 2:05 PM CST
- Where
- White County, 1.72 mi N of Rockhouse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.945, -85.421
Winds were estimated in excess of 60 mph on Blue Springs Road.
Thunderstorm Wind, Wilson
- When
- August 20, 2:12 PM CST
- Where
- Wilson County, 0.73 mi E of Gladeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.121, -86.407
Wilson Count EMA estimated winds around 60 mph between Central Pike and Stewarts Ferry Pike.
Thunderstorm Wind, White
- When
- August 20, 2:15 PM CST
- Where
- White County, 2.27 mi NNE of River Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.851, -85.408
A tree was blown down on Blackburn Mountain Road.
Thunderstorm Wind, Wilson
- When
- August 20, 2:29 PM CST
- Where
- Wilson County, 0.86 mi WSW of Suggs Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.115, -86.514
A house at 688 Poplar Drive in Rural Hill was heavily damaged due to a fallen tree.
Lightning, Wilson
- When
- August 20, 2:30 PM CST
- Where
- Wilson County, 0.8 mi W of Suggs Creek
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.120, -86.514
A house was struck by lightning on Clark Drive in Rural Hill which caused a small fire and minor damage to an upstairs room.
Thunderstorm Wind, Wilson
- When
- August 20, 2:30 PM CST
- Where
- Wilson County, 0.78 mi SSE of Suggs Creek
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.109, -86.497
A barn at 846 Corinth Road in Rural Hill was blown down onto its side.
Thunderstorm Wind, Rutherford
- When
- August 20, 2:40 PM CST
- Where
- Rutherford County, 2.23 mi NE of J Percy Priest Res S
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.071, -86.470
Reports from local fire departments and trained spotters indicate major wind damage along Couchville Pike just west of the Wilson County line. Numerous trees and power lines were blown down with several trees falling onto and damaging 3 homes. A porch was also blown off a home at 6450 Couchville Pike. Winds were estimated from damage reports and radar at up to 75 mph.
Thunderstorm Wind, Rutherford
- When
- August 20, 2:45 PM CST
- Where
- Rutherford County, 1.47 mi NNE of J Percy Priest Res S
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.069, -86.489
The roof of a mobile home was blown off on Weakley Lane with multiple trees and power lines down in the area.
Thunderstorm Wind, Davidson
- When
- August 20, 2:50 PM CST
- Where
- Davidson County, Antioch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.070, -86.670
A tree reportedly fell on a car in Antioch.
Thunderstorm Wind, Rutherford
- When
- August 20, 3:00 PM CST
- Where
- Rutherford County, 1.97 mi ENE of J Percy Priest Res S
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.057, -86.466
Multiple trees blown down across northern Rutherford County.
Thunderstorm Wind, Robertson
- When
- August 20, 3:10 PM CST
- Where
- Robertson County, 1.58 mi SSW of Barren Plain
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.580, -86.934
Trees were blown down crushing a car and porch of a home on Minnis Road.
Thunderstorm Wind, Montgomery
- When
- August 20, 3:21 PM CST
- Where
- Montgomery County, 0.5 mi ESE of Clarksville Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.617, -87.412
The ASOS at Clarksville Outlaw Field measured a wind gust of 71 mph.
Thunderstorm Wind, Montgomery
- When
- August 20, 3:23 PM CST
- Where
- Montgomery County, 0.5 mi ESE of Clarksville Arpt
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.617, -87.412
The ASOS at Clarksville Outlaw Field measured a wind gust of 75 mph. Although historical wind records are incomplete, this is likely the strongest wind gust ever measured in Clarksville.
Thunderstorm Wind, Robertson
- When
- August 20, 3:26 PM CST
- Where
- Robertson County, 2.29 mi ESE of Oakland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.485, -86.793
Numerous trees were blown down along Highway 76 in eastern Robertson County including at Possum Trot Road.
Thunderstorm Wind, Montgomery
- When
- August 20, 3:40 PM CST
- Where
- Montgomery County, 0.9 mi NNE of Clarksville Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.632, -87.415
Trees and power lines were blown down across northern portions of Montgomery County.
Thunderstorm Wind, Montgomery
- When
- August 20, 3:44 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.530, -87.350
A tree was blown down in Clarksville.
Flood, Sumner
- When
- August 20, 4:00 PM CST to 5:00 PM CST
- Where
- Sumner County, 1.32 mi SSW of Clearview to 1.29 mi WSW of Johnsons Xrds
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.532, -86.608
Flooding resulted in water covering portions of Maxwell Branch Road.
Flood, Wilson
- When
- August 20, 4:00 PM CST to 5:00 PM CST
- Where
- Wilson County, 0.47 mi WNW of Bairds Mills to 0.18 mi WNW of Hurricane
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.102, -86.338
Areas along Highway 231 near Cedar Forest Road were flooded several feet deep in spots. No roads or homes were reportedly flooded.
Thunderstorm Wind, Robertson
- When
- August 20, 4:10 PM CST
- Where
- Robertson County, Stroudsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.480, -87.120
Two large oak trees were blown down on Stroudsville Road near the Montgomery County line.
Thunderstorm Wind, Robertson
- When
- August 20, 4:13 PM CST
- Where
- Robertson County, 0.26 mi NW of Greenbrier
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.432, -86.804
A tree was blown down onto a car on Church Street in Greenbrier.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Missouri, August 20, 20141 death · 1 event
- Flash Flooding and Flooding in Ohio, August 20, 2014$1.1 million · 9 events
- Flash Flood and Hail in Georgia, August 20 to 21, 2014$91,000 · 60 kt wind · 45 events
- Hail and Damaging Winds in Tennessee, August 20, 2014$206,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Nebraska, August 20 to 21, 2014$175,000 · 1 in hail · 4 events
- Flash Flood and Flood in West Virginia, August 20, 2014$165,000 · 2 events
- Hail and Damaging Winds in South Carolina, August 20, 2014$100,000 · 1 in hail · 5 events
- Hail and Damaging Winds in North Carolina, August 20, 2014$60,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Kentucky, August 20, 2014$22,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, August 20, 2014$58,000 · 1.75 in hail · 4 events
- Flash Flood and Damaging Winds in Illinois, August 20 to 21, 2014$58,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 20, 2014$39,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534106, 534141, 534143, 534144, 534146, 534148, 534149, 534151, 534160, 534152, 534157, 534158, 534159, 534206, 534208, 534207, 534209, 534210, 534211, 534217, 534222, 534249, 534284, 534288, 534302, 534304, 534319, 534332, 534321, 534342, 534343, 534346, 534348, 534344, 534345.